Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the cause of red bumps?

I recently had blood drawn for a blood test a few days ago. I assumed that the area would be a little sore but it seems that bruising has developed where my veins are. small red bumps and spots have formed near the incision as well. Is this the beginning stages of an infection?
Tue, 6 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hello,

Small red bumps and spots at the site from where blood was drawn is commonly due to sensitivity of the skin to the alcohol or chlorhexidine solution that is used to clean the site prior to drawing blood. It may also be due to allergy to the adhesive in the tape used to cover the puncture site. It can also be due to bruise or injury to vessels, nerves or smaller capillaries. There is nothing to worry about. You can take antihistamine, one stat at bed time and apply a thin layer of ointment Soframycin / Neomycin on the affected area. Take care of your hygiene so that it is not infected.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Bruise


What is the cause of red bumps?

Hello, Small red bumps and spots at the site from where blood was drawn is commonly due to sensitivity of the skin to the alcohol or chlorhexidine solution that is used to clean the site prior to drawing blood. It may also be due to allergy to the adhesive in the tape used to cover the puncture site. It can also be due to bruise or injury to vessels, nerves or smaller capillaries. There is nothing to worry about. You can take antihistamine, one stat at bed time and apply a thin layer of ointment Soframycin / Neomycin on the affected area. Take care of your hygiene so that it is not infected. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician